Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 157, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 26, 2016, 12:17 PM CST for Dunklin County, Pemiscot County, Missouri; Clay County, Greene County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2016, 12:17 PM CST (18:17 UTC)
- Expired
- Dec 26, 2016, 3:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted.
713
WGUS54 KMEG 261817
FFWMEG
ARC021-055-MOC069-155-262115-
/O.NEW.KMEG.FF.W.0157.161226T1817Z-161226T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1217 PM CST MON DEC 26 2016
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Eastern Clay County in eastern Arkansas...
Northeastern Greene County in eastern Arkansas...
Northwestern Pemiscot County in southeastern Missouri...
Eastern Dunklin County in southeastern Missouri...
* Until 315 PM CST
* At 1217 PM CST...Doppler Radar estimates 1 to 2 inches of rain has
occurred over the past hour. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Kennett, Piggott, Campbell, Rector, Senath, Marmaduke, Chalk Bluff
Natural Area, Malden, Clarkton, Oak Grove Heights, Holcomb, St.
Francis, Pollard, Greenway, Saint Francis, Crockett, Bragg City,
Nimmons, Fritz and West Kennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3656 8996 3645 8996 3639 8997 3638 8982
3615 8999 3612 9051 3650 9024 3650 9022
3652 9022 3654 9021 3654 9020 3655 9020
3654 9019 3655 9019
$$
WOODALL3 follow-up statements
619
WGUS74 KMEG 261914
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
114 PM CST MON DEC 26 2016
ARC021-055-MOC069-155-262115-
/O.CON.KMEG.FF.W.0157.000000T0000Z-161226T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Greene AR-Pemiscot MO-Dunklin MO-
114 PM CST MON DEC 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
EASTERN CLAY...NORTHEASTERN GREENE...NORTHWESTERN PEMISCOT AND
EASTERN DUNKLIN COUNTIES...
At 112 PM CST, Doppler Radar detected scattered thunderstorms with
heavy rain from southeast of Piggott, to east of Campbell. Movement
was northeast at 35 mph.
Although the widespread heavy rain that prompted the warning has
moved out of the area, runoff from the earlier rain will continue
the threat of flooding.
Some locations that will experience flooding include...
Kennett, Piggott, Campbell, Rector, Senath, Marmaduke, Chalk Bluff
Natural Area, Malden, Clarkton, Oak Grove Heights, Holcomb, St.
Francis, Pollard, Greenway, Saint Francis, Crockett, Bragg City,
Nimmons, Fritz and West Kennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3656 8996 3645 8996 3639 8997 3638 8982
3615 8999 3612 9051 3650 9024 3650 9022
3652 9022 3654 9021 3654 9020 3655 9020
3654 9019 3655 9019
$$
WOODALL447
WGUS74 KMEG 262043
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
243 PM CST MON DEC 26 2016
ARC021-055-MOC069-155-262115-
/O.CON.KMEG.FF.W.0157.000000T0000Z-161226T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Greene AR-Pemiscot MO-Dunklin MO-
243 PM CST MON DEC 26 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST FOR
EASTERN CLAY...NORTHEASTERN GREENE...NORTHWESTERN PEMISCOT AND
EASTERN DUNKLIN COUNTIES...
At 241 PM CST, Doppler Radar detected showers and thunderstorms
moving back into the warning area...from west of Campbell to west of
Marmaduke. These storms will produce an additional 3/4 inch of rain
as they move across.
Some locations that will experience flooding include...
Kennett, Piggott, Campbell, Rector, Senath, Marmaduke, Chalk Bluff
Natural Area, Malden, Clarkton, Oak Grove Heights, Holcomb, St.
Francis, Pollard, Greenway, Saint Francis, Crockett, Bragg City,
Nimmons, Fritz and West Kennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3656 8996 3645 8996 3639 8997 3638 8982
3615 8999 3612 9051 3650 9024 3650 9022
3652 9022 3654 9021 3654 9020 3655 9020
3654 9019 3655 9019
$$
WOODALL060
WGUS74 KMEG 262118
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
318 PM CST MON DEC 26 2016
ARC021-055-MOC069-155-262127-
/O.EXP.KMEG.FF.W.0157.000000T0000Z-161226T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Greene AR-Pemiscot MO-Dunklin MO-
318 PM CST MON DEC 26 2016
...THE FLASH FLOOD WARNING FOR EASTERN CLAY...NORTHEASTERN GREENE...
NORTHWESTERN PEMISCOT AND EASTERN DUNKLIN COUNTIES HAS EXPIRED...
Although the warning has expired, showers and thunderstorms will
continue in northeast Arkansas through much of the afternoon.
If you see water crossing the road, remember...turn around, don't
drown.
LAT...LON 3656 8996 3645 8996 3639 8997 3638 8982
3615 8999 3612 9051 3650 9024 3650 9022
3652 9022 3654 9021 3654 9020 3655 9020
3654 9019 3655 9019
$$
WOODALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 11:47 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 26, 11:47 AM CST, 30 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1147 AM CST Mon Dec 26 2016 .UPDATE... Updated for 18Z TAF issuance. && .PREV DISCUSSION /958 AM CST Mon Dec 26 2016/ A quasi-stationary band of showers and thunderstorms will continue to affect northeast AR over the next several hours, providing localized heavy rainfall to areas north and west of Jonesboro. This activity is expected to eventually begin moving southeast as a cold front to the west overtakes this convection during the afternoon and evening hours. Rainfall chances were trimmed back over the southeast half of the CWA today and ramped up over the northwest. A few strong storms aren't out of the question this afternoon, especially west of the Mississippi River. CAPE values do not look substantial, but moderate effective shear may support organized convection capable of gusty winds. The bigger threat, at least in the near term, is the potential for localized flooding due to the training of these convective cells. MRMS QPE indicates a narrow band of 1-2" of rain already over western Clay County. However, once this convection begins to shift to the southeast, this threat should diminish somewhat. In addition to the PoP update, temperature were adjusted slightly upward in a few areas for this afternoon and winds were increased a bit. Many areas are gusting between 20-30 mph, with a few higher gusts. Johnson PREV DISCUSSION... /issued 301 AM CST Mon Dec 26 2016/ DISCUSSION... Skies are cloudy over much of the forecast area early this morning with temperatures in the 60s. A few light rain showers are moving across mainly northern sections of the forecast area at this time. A cold front was currently extending from central Iowa through western Missouri and into central Texas. As the cold front continues to move east today, it should get close to the forecast area by this evening. Showers and thunderstorms are expected to develop ahead of the front and move across the forecast area. There could be a strong thunderstorm that moves across portions of eastern Arkansas or the Missouri bootheel. Temperatures will remain well above normal today with highs in the low to mid 70s. By tonight, the cold front will start to move across the forecast area and should be across north Mississippi by Tuesday morning. This will mean more showers and thunderstorms ahead of the front. Cooler air will start to move into the region behind the front with lows Tuesday morning in the mid 40s to mid 50s. The cold front will continue to move south of Tuesday so there will still be a chance of rain over southern sections of the forecast area. Temperatures will be some 15 to 20 degrees cooler than today with highs mainly in the 50s. By Tuesday night, high pressure will briefly settle over the region bringing a period of dry weather. Temperatures will be close to normal levels with lows Wednesday morning in the lower 30s to around 40 degrees. On Wednesday, the front will move back north as a warm front. As a result, more showers will return to the forecast area. Temperatures will warm up some on Wednesday with highs in the mid 50s to lower 60s. On Wednesday night, a new cold front will sweep through the region bringing more showers to the forecast area. This front will be well east of the forecast area by Thursday morning with rain ending over eastern sections in the morning. Cooler air will return to the region with temperatures returning to more seasonal levels. High pressure will build into the region by Thursday night bringing dry weather and seasonal temperatures for Thursday night and much of Friday. A weak warm front will move through the region on Saturday. More rain is expected to move through the forecast area starting late Friday night and continuing through much of the last day of 2016. Another cold front will approach the region on New Years Day with more rain expected. ARS && .AVIATION... /18Z TAFs/ Surface front and band of SHRA/TSRA moving slowly SE across NE AR. Latest HRRR runs look to have a good handle on movement and timing. The band should reach KJBR area around 19-20Z, KMEM around 27/01- 02Z, KMKL roughly 27/02-03Z, and KTUP around 27/08-09Z. Ahead of SHRA/TSRA, cigs should drop to lower MVFR/IFR with southerly winds continuing. Cigs and vsbys to further drop at sites as SHRA/TSRA band moves across, with variable/gusty winds in TSRA. Surface front passage will bring an end to the TSRA, turn winds to the north, and bring gradually improving cigs. GW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 26, 9:10 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 910 AM CST MON DEC 26 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 910 AM CST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. IN ADDITION...LOCALLY HEAVY RAINFALL OVER NORTHEAST ARKANSAS MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. JOHNSON
In the hours before
Local storm report, Dec 26, 11:58 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1158 AM CST MON DEC 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HEAVY RAIN MARMADUKE 36.19N 90.39W
12/26/2016 U0.00 INCH GREENE AR AMATEUR RADIO
LOW WATER CROSSINGS FLOODED AROUND MARMADUKE DUE TO HEAVY
RAINFALL.
&&
AJCLocal storm report, Dec 26, 12:17 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CST MON DEC 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM FLASH FLOOD 1 NW OAK GROVE HEIGHTS 36.14N 90.53W
12/26/2016 GREENE AR 911 CALL CENTER
WATERING COVERING THE ROAD ON HIGHWAY 34 WEST.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:02 PM CST | Special Weather Statement | MEG | Dunklin | 28 min |
| Dec 26, 3:29 PM CST | Special Weather Statement | MEG | Dunklin, Pemiscot | 31 min |
| Dec 26, 3:54 PM CST | Severe Thunderstorm Warning | MEG | Pemiscot | 36 min |
| Dec 26, 4:31 PM CST | Special Weather Statement | MEG | Pemiscot | 44 min |
| Dec 26, 10:59 AM CST | Flash Flood Warning | MEG | Clay, Greene, Lawrence | 3 hr |
| Dec 26, 2:38 PM CST | Special Weather Statement | MEG | Craighead | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2016Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.